Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 33, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 17, 2011, 8:12 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 8:12 AM CDT (13:12 UTC)
- Expired
- Apr 17, 2011, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
858 WHUS73 KMKX 171312 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 812 AM CDT SUN APR 17 2011 ...GUSTY WEST WINDS TO PERSIST TODAY... .A TIGHT GRADIENT AROUND LOW PRESSURE PULLING AWAY FROM THE AREA WILL RESULT IN GUSTY WEST WINDS INTO THE AFTERNOON HOURS. THE HIGHEST WAVES WILL BE TOWARDS OPEN WATER. LMZ643>646-172115- /O.EXP.KMKX.GL.W.0008.000000T0000Z-110417T1300Z/ /O.NEW.KMKX.SC.Y.0033.110417T1312Z-110417T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 812 AM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: WEST TO 30 KNOTS WITH SOME BRIEFLY HIGHER GUSTS. * WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
031 WHUS73 KMKX 171916 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 216 PM CDT SUN APR 17 2011 ...GUSTY WEST WINDS TO PERSIST TODAY... .A TIGHT GRADIENT AROUND LOW PRESSURE PULLING AWAY FROM THE AREA WILL RESULT IN GUSTY WEST WINDS FOR THE REST OF THE AFTERNOON. LMZ643>646-180000- /O.EXT.KMKX.SC.Y.0033.000000T0000Z-110418T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 216 PM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS WITH SOME BRIEFLY HIGHER GUSTS. * WAVES: 2 TO 5 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
726 WHUS73 KMKX 180001 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 701 PM CDT SUN APR 17 2011 ...WINDS WILL CONTINUE TO EASE THIS EVENING... .A RIDGE OF SURFACE HIGH PRESSURE MOVING OVER LAKE MICHIGAN HAS LOWERED WINDS BELOW SMALL CRAFT CRITERIA...SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ643>646-180115- /O.EXP.KMKX.SC.Y.0033.000000T0000Z-110418T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 701 PM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:30 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 17, 3:30 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT SUN APR 17 2011 .TODAY...FORECAST CONFIDENCE...HIGH STRONG SURFACE LOW NORTHEAST OF SAULT STE MARIE CONTINUES TO DEEPEN EARLY THIS MORNING BEFORE FILLING AND MOVING INTO WESTERN QUEBEC BY NOON. WITH STILL STRONG PRESSURE GRADIENT THIS MORNING...WINDS WILL REMAIN BRISK BEFORE WEAK SURFACE RIDGE EXTENDS INTO WISCONSIN THIS AFTERNOON. OTHER THAN WINDS CLOUD COVER REMAINS A PROBLEM. MAINLY BROKEN CEILINGS ACROSS THE FORECAST EARLY THIS MORNING. NAM FORECAST SOUNDINGS HAVE THE CLOUDS SCATTERING OUT/CLEARING MOST AREAS BY SUNRISE. SATELLITE TRENDS INDICATE THIS MAY BE OPTIMISTIC. EVEN SO WITH DAYTIME HEATING FORECAST SOUNDINGS INDICATE MORE CUMULUS/STRATOCUMULUS DEVELOPING BY MID/LATE MORNING. THEN AS THESE SCATTER OUT MID/HIGH LEVEL CLOUDS SHOULD BE INCREASING AHEAD OF APPROACHING WEAK SHORTWAVE/VORT MAX INDUCED BY UPPER JET MAX APPROACHES WISCONSIN. .TONIGHT...FORECAST CONFIDENCE...MEDIUM MAIN FORECAST PROBLEM IS CLOUDS AND POTENTIAL PRECIPITATION AS UPPER JET SPEED MAX MOVES ACROSS WISCONSIN. BEST LOW LEVEL CONVERGENCE STAYS SOUTH OF THE FORECAST AREA. HOWEVER UPPER DIVERGENCE ASSOCIATED WITH THE JET MAX IS GREATEST OVER SOUTHERN WISCONSIN. AS A RESULT MODELS ARE SHOWING SOME PRECIPITATION MAINLY ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA...WITH THE HIGHEST VALUES NEAR THE ILLINOIS BORDER. WHILE BOUNDARY LAYER TEMPS MAY CAUSE A RAIN/SNOW MIX AT ONSET...MAINLY SNOW IS THEN EXPECTED LATER TONIGHT. OVER HALF AN INCH OF LIQUID EQUIVALENT ACROSS NORTHERN ILLINOIS. GFS/ECMWF WOULD INDICATE AROUND 2 INCHES OF SNOW IN THE ILLINOIS BORDER COUNTIES GIVEN SOME INITIAL RAIN/SNOW MIXTURE. HOWEVER FEATURE IS FAST MOVING...AND AIRMASS INITIALLY DRY. FAIRLY STRONG 700 MB FRONTOGENESIS. .MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM THE NEXT LOW TO AFFECT SRN WI WILL BEGIN GATHERING STEAM OVER THE PLAINS MONDAY NIGHT...MOVING THROUGH SRN WI OR JUST SOUTH OF THE AREA TUESDAY EVENING AND OVERNIGHT. OVERALL...THIS SYSTEM HAS SLOWED AMONG THE CONSENSUS OF MODEL DATA...WITH TWO GENERAL SCENARIOS BETWEEN MODELS. THE GFS/NAM/CANADIAN SOLUTIONS REMAIN NORTH...TAKING THE LOW RIGHT ACROSS SRN WI. MEANWHILE...THE ECMWF REMAINS WELL SOUTH...TAKING THE LOW FROM THE SOUTH HALF OF ILLINOIS TO THE DETROIT AREA. THIS TRACK IS SIMILAR TO THE GFS ENSEMBLE MEAN AND UKMET. PREVIOUS FORECASTS LEANED MORE TOWARD NORTHERN SOLUTION. OPTED TO BRING THINGS MORE TOWARD THE MIDDLE OF THE ROAD FOR THIS FORECAST PACKAGE...KEEPING A MIX WITH SNOW POSSIBLE ACROSS THE NORTH THROUGH THE EVENT...AND PUSHING THUNDERSTORM CHANCES FARTHER SOUTH. PRETTY SIZEABLE IMPACT IF ONE SOLUTION IS RIGHT VS THE OTHER...AS NORTHERN SOLUTION WOULD BE MOSTLY RAIN WITH THUNDER POSSIBLE UNDER STRONG WAA. SOUTHERN SOLUTION WOULD BE MOSTLY RAIN SOUTH...WITH SNOW FOR MUCH OF THE TIME FROM SHEBOYGAN TO LONE ROCK AND NORTHWARD...AND A MIX IN BETWEEN. EITHER WAY...LOOKS PRETTY WET TUESDAY INTO WEDNESDAY...BUT DETAILS UNCLEAR BEYOND THAT. HOPEFULLY MODELS COME INTO BETTER AGREEMENT SOON...AS PRECIP WITH THIS SYSTEM SHOULD BE MOVING IN FROM THE SOUTHWEST IN ABOUT 48 HOURS. WITH THE CURRENT BLEND OF MODEL SOLUTIONS...EXPECT HIGH TEMPS A FEW DEGREES BELOW NORMAL MONDAY...THEN AROUND 10 TO 15 DEGREES BELOW NORMAL FOR TUESDAY AND WEDNESDAY. .THURSDAY...FORECAST CONFIDENCE...MEDIUM SHOULD SEE SOME SUN RETURN FOR THURSDAY AS HIGH PRESSURE BRIEFLY MOVES THROUGH. COLDER AIR BEHIND THE DEPARTING SYSTEM WILL KEEP HIGHS BELOW NORMAL THOUGH. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE...LOW TO MEDIUM MODELS INDICATE YET ANOTHER LOW TO HEAD FOR THE STATE FRIDAY...MOVING THROUGH THE AREA IN THE FRIDAY AFTERNOON TO FRIDAY NIGHT RANGE...DEPENDING ON THE MODEL. THOUGH THERE ARE DIFFERENCES IN TIMING AND PLACEMENT...MODELS GENERALLY AGREE ON TAKING THE LOW SOUTH OF THE STATE ONCE AGAIN. THIS WOULD RESULT IN ANOTHER ROUND OF CHILLY APRIL SHOWERS FOR SOUTHERN WISCONSIN. COULD EVEN SEE THE PRECIP MIX WITH SNOW FRIDAY NIGHT INTO SATURDAY IF THE COLDER GFS WERE TO VERIFY. && .AVIATION... STRONG SURFACE LOW NORTHEAST OF SAULT STE MARIE CONTINUES TO DEEPEN EARLY THIS MORNING BEFORE FILLING AND MOVING INTO WESTERN QUEBEC BY NOON. WINDS WILL REMAIN BRISK BEFORE WEAK SURFACE RIDGE EXTENDS INTO WISCONSIN THIS AFTERNOON. MAINLY BROKEN VFR CEILINGS ACROSS THE FORECAST EARLY THIS MORNING. NAM FORECAST SOUNDINGS HAVE THE CLOUDS SCATTERING OUT/CLEARING MOST AREAS BY SUNRISE. SATELLITE TRENDS INDICATE THIS MAY BE OPTIMISTIC. EVEN SO WITH DAYTIME HEATING FORECAST SOUNDINGS INDICATE MORE CUMULUS/STRATOCUMULUS DEVELOPING BY MID/LATE MORNING. THERE COULD BE A BRIEF PERIOD OF MVFR CIGS BEFORE RISING TO VFR. THEN AS THESE SCATTER OUT MID/HIGH LEVEL CLOUDS SHOULD BE INCREASING AHEAD OF APPROACHING WEAK SHORTWAVE/VORT MAX INDUCED BY UPPER JET MAX APPROACHES WISCONSIN. LATER TONIGHT VFR CEILINGS WILL LOWER WITH POTENTIAL IFR CEILINGS AND VSBYS IN A RAN/SNOW MIX BECOMING MAINLY SNOW. BEST POTENTIAL WILL BE SOUTH OF A LNR TO MSN TO MKE LINE. THIS CAUSED BY UPPER JET MAX MOVING ACROSS WISCONSIN. && .MARINE... 986 MILLIBAR SURFACE LOW NORTHEAST OF SAULT STE MARIE CONTINUES TO DEEPEN EARLY THIS MORNING BEFORE GRADUALLY FILLING AND MOVING INTO WESTERN QUEBEC BY NOON. WINDS WILL REMAIN BRISK BEFORE WEAK SURFACE RIDGE EXTENDS INTO WISCONSIN THIS AFTERNOON. SOME GALE GUSTS STILL POSSIBLE UNTIL MID MORNING WITH 40 KNOT WINDS AROUND 15 TO 25 HUNDRED FEET THAT COULD MIX DOWN...BUT MAINLY SMALL CRAFT CRITERIA EXPECTED. SURFACE HIGH THEM MOVES ACROSS WISCONSIN THIS AFTERNOON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 8 AM CDT THIS MORNING FOR LMZ643>646. && MONDAY THROUGH SATURDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...HENTZ/06
Hazardous weather outlook, Apr 17, 4:24 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 AM CDT SUN APR 17 2011 WIZ046-047-051-052-056>060-062>072-180930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 424 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A BAND OF MIXED PRECIPITATION IS EXPECTED TO SPREAD ACROSS PORTIONS OF SOUTHERN WISCONSIN TONIGHT AND CHANGE TO ALL SNOW. A FEW INCHES OF WET SNOW IS POSSIBLE...ESPECIALLY IN AREAS SOUTH OF A LINE FROM LONE ROCK TO MADISON TO MILWAUKEE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM TRACKS OUT OF THE CENTRAL PLAINS MONDAY NIGHT INTO THE GREAT LAKES REGION BY WEDNESDAY MORNING. THERE IS SOME SNOW POTENTIAL INTO WEDNESDAY...ESPECIALLY NORTHWEST OF MADISON TO FOND DU LAC AND SHEBOYGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-180930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 424 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR STRONG NORTHWEST GALES THROUGH EARLY MORNING. A TIGHT PRESSURE GRADIENT BEHIND DEPARTING LOW PRESSURE IS THE REASON FOR THE BLUSTERY WEST TO NORTHWEST WINDS. THESE WINDS WILL CAUSE HIGH WAVES...ESPECIALLY TOWARD THE OPEN WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT LAKE MICHIGAN FROM MONDAY NIGHT THROUGH WEDNESDAY....BRINGING BRISK WINDS AND HIGH WAVES THAT WILL LIKELY REACH SMALL CRAFT CRITERIA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THIS LOW PRESSURE AREA MOVES ACROSS THE REGION. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.